Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Dec 6, 2021, 4:23 PM CST for Okaloosa County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 4:23 PM CST (22:23 UTC)
- Expired
- Dec 6, 2021, 5:30 PM CST
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.25 in
- Wind
- 40
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 90 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WWUS84 KMOB 062223
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
423 PM CST Mon Dec 6 2021
ALZ060-FLZ202>206-062330-
Covington AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
423 PM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southeastern
Covington, Okaloosa, southeastern Santa Rosa and southeastern
Escambia Counties through 530 PM CST...
At 423 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Opp to 11 miles
south of Baker to 5 miles southeast of Lillian. Movement was
southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pensacola, Brent, West Pensacola, Wright, Fort Walton Beach,
Warrington, Crestview, Niceville, Destin, Eglin AFB, Opp, Valparaiso,
Gulf Breeze, Goulding, Mary Esther, Florala, Ocean City, Lake
Lorraine, Myrtle Grove and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8639 3038 8640 3031 8746 3043 8735
3051 8716 3037 8715 3044 8688 3045 8689
3050 8703 3044 8709 3044 8710 3053 8712
3058 8701 3052 8702 3051 8702 3051 8701
3067 8681 3134 8627 3131 8619 3100 8619
TIME...MOT...LOC 2223Z 301DEG 26KT 3125 8626 3064 8675 3035 8738
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 4:18 PM CST, 5 minutes earlier.
Area forecast discussion, Dec 6, 4:18 PM CST, 5 minutes before
Area Forecast Discussion National Weather Service Mobile AL 418 PM CST Mon Dec 6 2021 .NEAR TERM UPDATE /Now Through Tuesday/...The bowing line of convection that has advanced east-southeastward across much of the forecast area this afternoon will continue to gradually weaken through the remainder of this afternoon. An isolated strong thunderstorm to two will be possible the remainder of this afternoon into early evening along and south of the I-10 corridor as a strong cold front continues to push south toward the coast. This front is expected to push offshore this evening and should remain draped over the northern Gulf into the day Tuesday. This frontal boundary will be quite shallow as west to southwest flow aloft will prevail in the deep layer just above the surface. Periodic shortwaves in the W-SW flow pattern aloft will maintain isolated to scattered showers and possibly a couple of thunderstorms tonight and Tuesday given the available moisture and the presence of weak elevated instability. A colder northerly flow will return across our forecast area tonight into Tuesday in the wake of the frontal passage. Expect colder low temperatures in the 40s across locations along and northwest of the I-65 corridor tonight with readings in the 50s over the rest of the area. Highs on Tuesday will probably not get out of the 50s along and northwest of the I-65 corridor, and should be in the 60s across the rest of south central AL and the western FL panhandle. /22 && .SHORT TERM /Tuesday Night Through Thursday Night/...Through Wednesday, zonal flow will largely persist over the region. However, a subtle shortwave looks to move over the local area Tuesday evening. Another, stronger, shortwave will follow right on its heels further north over the Tennessee Valley late Tuesday night through Wednesday morning. Brief, weak ridging will then take hold Wednesday night, but flatten over the northern Gulf coast on Thursday. At the surface, a stalled front over the coast or just offshore will meander back north Tuesday night through Wednesday morning. This boundary will then push to the southeast of the region through the day, with northerly flow setting up behind it. However, this will be short-lived as return flow sets up ahead of a warm front that is slated to slowly lift north of the local area through the day on Thursday. By late Thursday night/early Friday morning, the front will make its way north towards northern Mississippi and Alabama. This means that the region will be in the warm sector from Thursday through late week. Overall, the short term will be unsettled. Modest elevated instability will keep at least the potential for some thunder Tuesday evening and again along and ahead of the surface front (generally southeast of I-65) during the day on Wednesday. Rain chances will decrease by Wednesday evening as some drier air (PWATs 0.9-1.2 inches) takes hold. No rain is expected Wednesday night. However, as return flow develops late Wednesday night into early Thursday, moisture will be ushered back into the region. Model guidance indicates PWATs between 1.6-1.8 inches by Thursday afternoon. Much of the better upper dynamics remain well west of the region with the main surface low; although, bulk shear between 45-50 knots and sufficient instability (500-1000 J/kg) will lead to at least isolated to scattered showers and storms on Thursday. Instability and shear decrease Thursday night, but isolated to scattered showers and a few storms will remain possible. Low temperatures Tuesday and Wednesday nights will dip into the upper 40s to lower 50s inland and be in the mid to upper 50s near the coast. Highs Wednesday afternoon will likely top out in the 60s over inland areas, but reach the lower 70s over coastal counties. However, as moisture begins to increase with southerly flow, temperatures will be on the increase as well. Highs Thursday will likely reach the lower to mid 70s, with lows Thursday night only dropping into the mid to upper 60s. These lows will be about 10 degrees or so above the seasonal norm! /26 && .EXTENDED TERM /Friday Through Monday/...The upper ridge over the Gulf of Mexico will begin to become elongated over the eastern Gulf and up into the Carolinas Friday through Friday night in response to a deepening upper trough over the central CONUS. This trough will swing over the ArkLaTex Saturday afternoon, then on over the southeastern CONUS through the remainder of the weekend. Although, the GFS and ECMWF have timing differences come Saturday evening. Differences in evolution become very evident by Sunday morning. The GFS is more progressive with the system, showing the trough moving to our east by this time. Furthermore, the upper dynamics look to be a bit out of sync and to our northwest. Meanwhile, the ECMWF solution shows a cutoff low forming over the Deep South on Sunday and strengthening over the Alabama/Georgia border into early next week. This will be monitored, but have stuck close with persistence and the Blended solution for this forecast update. At this point, the at least first part of the extended will be unsettled as our region remains in the warm sector through the first part of the weekend (warm front to our north and cold front to our west). In addition, the threat for severe thunderstorms remains possible on Saturday with the approach of the cold front. Although, with the differences in model solutions as well as upper dynamics out of sync, the extent of the severe will be the big question. Instability (according to the GFS) looks to be around 1000-1500 J/kg, with fairly stout bulk shear around 50 knots Saturday afternoon. Although, the ECMWF shows a bit less instability. At this point, have continued with increasing chances for rain and storms on Saturday. Whether or not this pushes east and south of our area by Sunday morning (with dry weather following) remains to be seen depending on which model solution wins out. We will continue to monitor with future updates and model guidance. Highs in the 70s to near 80 degrees are anticipated Friday and Saturday afternoons. Lows Friday will be well above seasonal norms, with mid to upper 60s (due to increased moisture over the region). Beyond Saturday, temperature values are uncertain. For now, much cooler lows are possible Saturday night, with temperatures in the 40s for the most part. Highs Sunday will then struggle to reach the lower 60s. /26 && .MARINE...Small craft should exercise caution after midnight across southern Mobile Bay, and Mississippi Sound, and the near shore Gulf waters due to northerly winds increasing to 13 to 18 knots in the wake of a cold front. This front is then expected stall over the northern Gulf on Tuesday. An onshore flow will briefly return Tuesday night across Choctawhatchee Bay and much of the Gulf, but quickly turn northwesterly to northerly again on Wednesday a weaker cold front moves southward. High pressure will move to the east of the area late in the week, which will allow for increasing southerly flow Thursday into the weekend. Small craft will need to exercise caution at times later in the week as southerly winds increase. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 47 58 53 70 52 75 65 78 / 50 40 40 50 0 30 30 20 Pensacola 54 65 58 71 56 73 67 77 / 50 40 40 60 0 30 40 20 Destin 58 71 60 72 58 72 68 75 / 50 40 40 60 0 30 40 20 Evergreen 46 59 51 67 48 74 65 79 / 50 30 50 50 0 20 40 20 Waynesboro 41 53 47 63 49 73 65 78 / 40 20 50 30 0 30 30 20 Camden 42 53 48 62 47 72 64 78 / 40 20 50 40 0 20 40 30 Crestview 51 63 55 71 50 74 65 79 / 50 40 50 60 0 30 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Dec 6, 12:59 PM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CST Mon Dec 6 2021
ALZ051>053-MSZ067-075-076-062000-
Clarke AL-Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
1259 PM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southwestern Choctaw,
Washington, northwestern Clarke, northeastern Perry, eastern Wayne
and Greene Counties through 200 PM CST...
At 1259 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Toxey to 7 miles west of Millry to 4 miles east of Richton. Movement
was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chatom, Richton, Leakesville, Saint Stephens, Wagarville, Leroy,
Clara, Deer Park, Tibbie, Millry, State Line, Buckatunna, Silas,
Fruitdale, Coffeeville, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3199 8810 3199 8781 3132 8798 3102 8860
3140 8906 3143 8894 3168 8855 3190 8847
3207 8845
TIME...MOT...LOC 1859Z 306DEG 33KT 3198 8837 3160 8843 3136 8887
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 6, 1:36 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
136 PM CST Mon Dec 6 2021
ALZ052>055-261-262-062015-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Washington AL-
Mobile Inland AL-
136 PM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Monroe, northeastern
Mobile, northwestern Baldwin, southern Washington, Clarke and
southwestern Wilcox Counties through 215 PM CST...
At 136 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles west of
Thomasville to 5 miles north of Jackson to near Deer Park. Movement
was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monroeville, Jackson, Thomasville, Frisco City, Grove Hill, Peterman,
Wagarville, Leroy, Deer Park, Uriah, Whatley, Tibbie, Calvert, Excel,
Beatrice, Vredenburgh, Fulton and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3191 8712 3148 8719 3123 8758 3124 8762
3121 8762 3107 8784 3120 8844 3125 8844
3160 8796 3195 8794
TIME...MOT...LOC 1936Z 279DEG 40KT 3187 8786 3159 8787 3124 8834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 6, 2:13 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 PM CST Mon Dec 6 2021
ALZ053-055>057-059-261-262-FLZ201-062115-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Escambia AL-Mobile Inland AL-Escambia Inland FL-
213 PM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southwestern Butler,
Monroe, northern Mobile, northwestern Baldwin, southeastern Clarke,
western Escambia, Conecuh and northwestern Escambia Counties through
315 PM CST...
At 212 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southwest of
Vredenburgh to 6 miles northwest of Monroeville to 3 miles southeast
of Movico to 7 miles north of Wilmer. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saraland, Bay Minette, Atmore, Monroeville, Satsuma, Evergreen,
Creola, Frisco City, Chunchula, Stockton, McCullough, Peterman,
Gulfcrest, Axis, Uriah, Mount Vernon, Castleberry, Excel, Beatrice
and Vredenburgh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3183 8675 3153 8675 3079 8756 3079 8784
3090 8790 3079 8792 3080 8841 3095 8842
3106 8807 3156 8750 3183 8745
TIME...MOT...LOC 2012Z 271DEG 33KT 3180 8739 3157 8742 3104 8797 3093
8837
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 6, 3:09 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
309 PM CST Mon Dec 6 2021
ALZ055>060-FLZ201-203-062215-
Monroe AL-Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
Escambia Inland FL-Santa Rosa Inland FL-
309 PM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Butler, northeastern
Monroe, southwestern Crenshaw, Escambia, Conecuh, northwestern
Covington, northern Santa Rosa and northwestern Escambia Counties
through 415 PM CST...
At 308 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles southeast of
Pine Apple to near Castleberry to 7 miles south of Bratt. Movement
was east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Brewton, Evergreen, Century, Flomaton, East Brewton,
Georgiana, McKenzie, River Falls, Castleberry, Jay, Red Level, Heath,
Gantt, Pollard, Riverview, I65 And US 84 and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3140 8643 3081 8694 3079 8756 3081 8757
3132 8710 3183 8700 3183 8633
TIME...MOT...LOC 2108Z 269DEG 30KT 3179 8690 3133 8700 3086 8743
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Dec 6, 4:14 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
414 PM CST Mon Dec 6 2021
MSZ078-079-062300-
Stone MS-George MS-
414 PM CST Mon Dec 6 2021
...A strong thunderstorm will impact portions of southern George and
southeastern Stone Counties through 500 PM CST...
At 414 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over McHenry, or 11 miles south of Wiggins,
moving east at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3080 8920 3084 8842 3074 8841 3074 8888
3068 8889 3068 8924 3065 8924 3065 8926
TIME...MOT...LOC 2214Z 268DEG 30KT 3069 8910
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, Dec 6, 4:23 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
423 PM CST Mon Dec 6 2021
ALZ060-FLZ202>206-062330-
Covington AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
423 PM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southeastern
Covington, Okaloosa, southeastern Santa Rosa and southeastern
Escambia Counties through 530 PM CST...
At 423 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Opp to 11 miles
south of Baker to 5 miles southeast of Lillian. Movement was
southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pensacola, Brent, West Pensacola, Wright, Fort Walton Beach,
Warrington, Crestview, Niceville, Destin, Eglin AFB, Opp, Valparaiso,
Gulf Breeze, Goulding, Mary Esther, Florala, Ocean City, Lake
Lorraine, Myrtle Grove and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8639 3038 8640 3031 8746 3043 8735
3051 8716 3037 8715 3044 8688 3045 8689
3050 8703 3044 8709 3044 8710 3053 8712
3058 8701 3052 8702 3051 8702 3051 8701
3067 8681 3134 8627 3131 8619 3100 8619
TIME...MOT...LOC 2223Z 301DEG 26KT 3125 8626 3064 8675 3035 8738
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 12:12 PM CST | Special Weather Statement | MOB | Choctaw | 48 min |
| Dec 6, 12:59 PM CST | Special Weather Statement | MOB | Choctaw, Washington | 61 min |
| Dec 6, 1:36 PM CST | Special Weather Statement | MOB | Clarke, Monroe, Washington | 39 min |
| Dec 6, 2:13 PM CST | Special Weather Statement | MOB | Conecuh, Monroe | 62 min |
| Dec 6, 3:09 PM CST | Special Weather Statement | MOB | Butler, Conecuh, Escambia | 66 min |
| Dec 6, 4:26 PM CST | Special Marine Warning | MOB | 42 min | |
| Dec 6, 4:14 PM CST | Special Weather Statement | MOB | Stone | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.